alexa Therapeutic implications of heparin-induced thrombocytopenia complicating acute hemodialysis.
Haematology

Haematology

Journal of Blood Disorders & Transfusion

Author(s): RonconAlbuquerque R Jr, Beco A, Ferreira AL, GomesCarvalho C, Costa A,

Abstract Share this page

Abstract Although patients undergoing acute hemodialysis (HD) constitute a group at risk for heparin-induced thrombocytopenia (HIT), the optimal therapeutic strategy remains undefined. We describe a case of HIT complicated with right subclavian vein thrombosis in a patient with chronic renal insufficiency undergoing acute HD for oligoanuria and pulmonary edema. Circulating anti-heparin-PF4 complex antibodies were detected. Past medical history was relevant for an otherwise unexplained self-limited episode of thrombocytopenia following acute HD one year earlier after an anterior STEMI. All sources of heparin were discontinued and alternative anticoagulation was initiated with argatroban, a direct-thrombin inhibitor with hepatic clearance, followed by transition to warfarin. Prevention of tunneled HD catheter obstruction was accomplished with low-dose alteplase catheter locking solution. No bleeding occurred with argatroban anticoagulation. Platelet count recovered and no further thrombotic complications were observed. The present report illustrates the diagnostic and therapeutic challenges of HIT complicating acute HD.
This article was published in Clin Nephrol and referenced in Journal of Blood Disorders & Transfusion

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords